From Delaware, USA:
My son was diagnosed at age 5; he is now 10. The 5 years he has been taking insulin he has used B-D Ultrafine needles. We recently tried the B-D short needle and we found his blood sugars started rising. Could this be that using the longer needles for five years the insulin was in deeper and absorbing differently than with the short needle? Anyone else notice this problem?
We've heard of this from a few patients. To check it out, he could use the long needle one day, then short needle the next, and continue alternating for a few days, to see if the change in blood sugar really is due to the needles.
If your son likes the short needle, his insulin can be adjusted to his needs. Discuss the situation with his diabetes team.
Original posting 16 Feb 97
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:08:54
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.